Alert archive / California / Wind Advisories in 2018

Wind Advisory 7, NWS Sacramento, CA

April 14, 2018

NWS Sacramento, CA issued this wind advisory at Apr 14, 2018, 2:26 PM PDT. It took effect at Apr 15, 2018, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2018, 2:26 PM PDT (21:26 UTC)
In effect from
Apr 15, 2018, 11:00 AM PDT
Expired
Apr 15, 2018, 8:00 PM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

724 
WWUS76 KSTO 142126
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
226 PM PDT Sat Apr 14 2018

...Storm Will Bring Gusty Winds to the Northern and Central 
Sacramento Valley Late Sunday...

.A cool system from the Gulf of Alaska will bring precipitation
and gusty winds spreading into northern California on Sunday. 
Winds are forecast to become strong and gusty over the northern 
and central Sacramento Valley Sunday afternoon and early evening 
as a cold front moves through.

CAZ015-016-151200-
/O.NEW.KSTO.WI.Y.0007.180415T1800Z-180416T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
226 PM PDT Sat Apr 14 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 11 AM to 8 PM PDT Sunday. 

* TIMING...Sunday afternoon and evening.

* WINDS...South winds increasing to 15 to 25 mph in the afternoon
  with gusts to around 40 mph.

* IMPACTS...Difficult travel for high profile vehicles. Unsecured
  objects may blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
5 follow-up statements
433 
WWUS76 KSTO 150832
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
132 AM PDT Sun Apr 15 2018

...Storm Will Bring Gusty Winds to the Northern and Central
Sacramento Valley Late Sunday...

.A cool system from the Gulf of Alaska will bring precipitation
and gusty winds spreading into northern California on Sunday.
Winds are forecast to become strong and gusty over the northern
and central Sacramento Valley Sunday afternoon and early evening
as a cold front moves through.

CAZ015-016-160000-
/O.CON.KSTO.WI.Y.0007.180415T1800Z-180416T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
132 AM PDT Sun Apr 15 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* TIMING...Sunday afternoon and evening.

* WINDS...South winds increasing to 20 to 30 mph in the afternoon
  with gusts to around 45 mph. 

* IMPACTS...Difficult travel for high profile vehicles. 
  Unsecured objects may blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
696 
WWUS76 KSTO 152105
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
205 PM PDT Sun Apr 15 2018

...Storm Will Bring Gusty Winds to the Sacramento Valley into
Sunday Evening...

.A cool system with a tightening pressure gradient and a cold
front will bring gusty southerly winds into early this evening.

CAZ015-016-160300-
/O.CON.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
205 PM PDT Sun Apr 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...Sunday afternoon and early evening.

* WINDS...South winds increasing to 20 to 30 mph through the 
  afternoon and early evening with gusts to around 45 mph. 

* IMPACTS...Difficult travel for high profile vehicles. 
  Unsecured objects may blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
615 
WWUS76 KSTO 152112 AAA
NPWSTO

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Sacramento CA
212 PM PDT Sun Apr 15 2018

...Storm Will Bring Gusty Winds to the Sacramento Valley and Delta
into early Sunday Evening...

.A cool system with a tightening surface pressure gradient and a 
cold front will bring gusty southerly winds. Winds will gradually
decrease later this evening.

CAZ017-018-160300-
/O.EXA.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Sacramento and Fairfield/Suisun
212 PM PDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE
SOUTHERN SACRAMENTO VALLEY AND DELTA...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 8 PM PDT this evening. 

* TIMING...Sunday afternoon and early evening.

* WINDS...South winds increasing to 20 to 30 mph through the 
  afternoon and early evening with gusts to around 45 mph. 

* IMPACTS...Difficult travel for high profile vehicles. 
  Unsecured objects may blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015-016-160300-
/O.CON.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
212 PM PDT Sun Apr 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...

* TIMING...Sunday afternoon and early evening.

* WINDS...South winds increasing to 20 to 30 mph through the 
  afternoon and early evening with gusts to around 45 mph. 

* IMPACTS...Difficult travel for high profile vehicles. 
  Unsecured objects may blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
423 
WWUS76 KSTO 160143
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
643 PM PDT Sun Apr 15 2018

...Gusty Winds continue over the southern Sacramento Valley and 
Delta region into early this evening...

.Winds have decreased over the northern and central Sacramento
Valley. Gusty southerly winds 20 to 40 mph will continue over the
southern Sacramento Valley, portions of the Delta and western
Solano County this evening. 

CAZ015-016-160245-
/O.CAN.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
643 PM PDT Sun Apr 15 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory for the northern and central Sacramento Valley. 

The cold front has moved through the northern and central
Sacramento Valley and winds have decreased. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017-018-160300-
/O.CON.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Sacramento and Fairfield/Suisun
643 PM PDT Sun Apr 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* TIMING...Sunday afternoon and early evening.

* WINDS...South winds increasing to 20 to 30 mph through the
  afternoon and early evening with gusts to around 40 mph. 

* IMPACTS...Difficult travel for high profile vehicles. 
  Unsecured objects may blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
978 
WWUS76 KSTO 160307
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
807 PM PDT Sun Apr 15 2018

CAZ017-018-160415-
/O.EXP.KSTO.WI.Y.0007.000000T0000Z-180416T0300Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Sacramento and Fairfield/Suisun
807 PM PDT Sun Apr 15 2018

...WIND ADVISORY HAS EXPIRED...

Southwest winds have decreased to 10 to 20 mph over the 
southern Sacramento Valley, Carquinez Strait and Delta 
region this evening. 

Interact with us via social media 
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:25 AM PDT, 5 hours 1 minute earlier.

Area forecast discussion, Apr 14, 9:25 AM PDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Sacramento CA
925 AM PDT Sat Apr 14 2018

.SYNOPSIS...
Dry and warmer weather today, then Pacific storm moves through
Sunday and Monday with rain, mountain snow, and gusty wind.
Dry Tuesday then possible unsettled weather Wednesday and
Thursday.

&&

.DISCUSSION (Today through Tuesday)...
Upper ridging will result in dry and warmer weather today with
above normal temperatures. Highs forecast in the mid to upper 70s
for the Central Valley with upper 50s to lower 70s for the
mountains and foothills.

Higher clouds spread over the forecast area this evening as
heights lower and Pacific frontal system approaches. Models begin
spreading frontal precip across far NW portions of the CWA Sunday
morning. Pressure gradients also increase over Interior NorCal
at that time, ahead of approaching baroclinic zone. Model precip
spreads to about I-80 by 00z Monday. Winds increase in the Central
Valley with guidance suggesting potential for wind advisory
speeds generally from around Oroville northward Sunday afternoon.
Precip turns showery in the Central Valley after 00z Mon as
heavier precip spreads into the Western Plumas mountains and
Sierra Nevada. Snow levels Sunday evening initially start out
around 4500 to 6500 feet.

Precip decreases in the Western Plumas mountains aft 06z Mon and
in the Sierra after 12z. Snow levels Monday morning expected to be
around 3000 feet. Showers continue Monday with best chances in
the Central Valley during the afternoon. Models also showing
increased instability during this time as cold upper trough moves
through. Potential for thunderstorms exist Monday in the Central
Valley and foothills. Shear profiles suggest potential for isolated
rotating storms but more unidirectional and thus main threat appears
to be small hail with colder mid level air moving through. Precip
winds down Monday evening with drier weather Tuesday. Attm storm
total QPF looks to be up to around half an inch in the Central
Valley, locally higher with stronger convective storms. Liquid
totals in the foothills and mountains of up to around 1.25 inches
are forecast, with snow totals of 6 to 12 inches above 5000 feet.

PCH

&&

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)
Uncertainty continues next week in how quickly the cold closed
low will move onshore the West Coast. Appears main shower chances
will be Wednesday and Thursday with gradually drier and milder
weather late in the week. This is not expected to be a
particularly cold or wet system with less than a quarter inch of
QPF and only a few inches of snow possible above 4500-5000 feet.

&&

.AVIATION...
VFR conditions next 24 hours. Local south wind gusts 15-20 mph
northern Sacramento Valley 22Z-02Z Sunday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 12:45 PM PDTWinter Storm WatchSTO13 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.